Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 29, NWS Shreveport, LA

March 27, 2007Union Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2007, 3:26 PM CDT for Union Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2007, 3:26 PM CDT (20:26 UTC)
Expired
Mar 27, 2007, 4:30 PM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Union Parish, LA

The radar

The Shreveport radar (KSHV), 128 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 12:35 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 272026
SVRSHV
LAC111-272130-
/O.NEW.KSHV.SV.W.0029.070327T2026Z-070327T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 PM CDT TUE MAR 27 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 430 PM CDT

* AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF LILLIE...OR ABOUT NEAR JUNCTION CITY...AND MOVING NORTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF SPEARSVILLE BY 335 PM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  UNION PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 430 PM CDT.

LAT...LON 3301 9247 3296 9256 3293 9260 3293 9262
      3290 9265 3290 9267 3287 9271 3301 9271

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:06 PM CDT, 20 minutes earlier.

Area forecast discussion, Mar 27, 3:06 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CDT TUE MAR 27 2007

.DISCUSSION...
LOCALIZED ROTATING STORMS THIS AFTERNOON HAVE KEPT US BUSY. THE
SEVERE WEATHER THREAT WILL LESSEN EARLY THIS EVENING...BUT WE WILL
CONTINUE WITH THE TORNADO WATCH THROUGH THIS ISSUANCE OF THE
ZONES. THE WEAK UPPER SYSTEM THAT CAUSED ALL THIS HAVOK...WILL
CONTINUE TO MOVE NORTHEAST THROUGH NORTH ARKANSAS TONIGHT. WILL
HAVE A BREAK FROM THE STORMS WEDNESDAY AND MOST OF THURSDAY
BEFORE THE NEXT...STRONGER...SYSTEM MOVES OUR WAY. FRIDAY LOOKS TO
BE AN ACTIVE DAY...WITH SEVERE WEATHER A POSSIBILITY. AFTER
FRIDAY...ANOTHER QUITE PERIOD SHOULD OCCUR...IF WE HAVE THE TIMING
OF THE NEXT SYSTEM CORRECT. TEMPERATURES FROM THE GUIDANCE LOOK
GOOD...SO WONT VARY MUCH FROM THE GUIDANCE.

&&

.AVIATION...
SCATTERED TSRA ACROSS PORTIONS OF THE REGION THIS AFTN...THEREFORE
WILL CONTINUE TEMPO WORDING FOR ALL SITES EXCEPT FOR NE TX. UPPER
LEVEL STORM SYSTEM DIRECTLY OVERHEAD THUS...DO NOT EXPECT MUCH
MORE REDEVELOPMENT ACROSS NE TX THROUGH THE TAF PERIOD. IN THE
WAKE OF THE STORM SYSTEM...SOUTH WINDS CONTINUE WITH MVFR/IFR
CEILINGS ONCE AGAIN LIKELY AREAWIDE LATE TONIGHT THROUGH THE
MORNING HOURS WED WITH SOME VSBY PROBLEMS ALSO LIKELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  84  63  81 /  20   0   0  20
MLU  60  83  61  83 /  30   0   0  10
DEQ  57  82  60  80 /  20   0   0  20
TXK  60  84  63  84 /  20   0   0  20
ELD  60  83  60  85 /  30   0   0  10
TYR  62  83  65  82 /  20   0   0  20
GGG  61  84  62  80 /  20   0   0  20
LFK  63  85  64  81 /  20   0   0  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/13
Hazardous weather outlook, Mar 27, 12:00 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAR 27 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST THROUGH OKLAHOMA AND
ARKANSAS...THIS AFTERNOON. AS A RESULT...THERE WILL BE A GOOD CHANCE
OF THUNDERSTORMS ACROSS THE MOST OF THE AREA...THIS AFTERNOON. ANY
STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY
RAINFALL...HAIL...AND GUSTY WINDS. ISOLATED TORNADOES COULD ALSO
OCCUR...MAINLY IN FAR NORTHEAST TEXAS...NORTH LOUISIANA...AND SOUTH
ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS AGAIN FRIDAY AS A SECOND
STORM SYSTEM MOVES THROUGH THE FOUR STATE AREA.  HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

03

In the hours before

Local storm report, Mar 27, 1:58 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     2 N BENTON              32.72N 93.74W
03/27/2007                   BOSSIER            LA   LAW ENFORCEMENT

            MULTIPLE TREES DOWN NORTH OF BENTON ALONG HIGHWAY 3.

&&

KFALK
Local storm report, Mar 27, 2:06 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     BENTON                  32.69N 93.74W
03/27/2007                   BOSSIER            LA   AMATEUR RADIO

            TREE ON A HOUSE AT THE INTERSECTION OF OAK RIDGE AND OLD
            PLAIN DEALING STREETS IN BENTON.

&&

KFALK
Local storm report, Mar 27, 2:08 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             PLAIN DEALING           32.91N 93.70W
03/27/2007  M1.75 INCH       BOSSIER            LA   AMATEUR RADIO

            GOLF BALL SIZED HAIL REPORTED IN PLAIN DEALING.

&&

KFALK
Local storm report, Mar 27, 2:10 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     STONEWALL               32.26N 93.82W
03/27/2007                   DE SOTO            LA   PUBLIC

            TREES DOWN ACROSS TOWN...POWER OUTAGES REPORTED.

&&

KFALK
Local storm report, Mar 27, 2:43 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     1 N SAREPTA             32.91N 93.45W
03/27/2007                   WEBSTER            LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN JUST NORTH OF SAREPTA.

&&

KFALK
Local storm report, Mar 27, 3:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     9 NE HOPE               33.76N 93.48W
03/27/2007                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREES DOWN ALONG INTERSTATE 30 NEAR MILE MARKER 40 NEAR
            THE HEMPSTEAD/NEVADA COUNTY LINE

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 12:35 PM CDTSevere Thunderstorm WarningSHVCaddo55 min
Mar 27, 1:07 PM CDTTornado WarningSHVCaddo53 min
Mar 27, 1:31 PM CDTSevere Thunderstorm WarningSHVDe Soto59 min
Mar 27, 1:41 PM CDTTornado WarningSHVBossier64 min
Mar 27, 2:20 PM CDTTornado WarningSHVWebster55 min
Mar 27, 3:13 PM CDTSevere Thunderstorm WarningSHVCaddo62 min
Mar 27, 3:15 PM CDTSevere Thunderstorm WarningSHVBienville60 min
Mar 27, 3:18 PM CDTSevere Thunderstorm WarningSHVClaiborne27 min
Mar 27, 3:35 PM CDTTornado WarningSHVBossier, Caddo55 min
Mar 27, 3:41 PM CDTTornado WarningSHVUnion64 min
Mar 27, 4:11 PM CDTSevere Thunderstorm WarningSHVWebster64 min
Mar 27, 4:13 PM CDTSevere Thunderstorm WarningSHVBienville32 min
Mar 27, 4:25 PM CDTSevere Thunderstorm WarningSHVCaddo35 min
Mar 27, 4:30 PM CDTSevere Thunderstorm WarningSHVLincoln60 min
Mar 27, 4:42 PM CDTSevere Thunderstorm WarningSHVBossier63 min
Mar 27, 5:07 PM CDTSevere Thunderstorm WarningSHVClaiborne53 min
Mar 27, 5:10 PM CDTSevere Thunderstorm WarningSHVUnion65 min
Mar 27, 5:37 PM CDTSevere Thunderstorm WarningSHVWebster53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.